It's over four years since the CCSVI treatment I had in Poland gave me back my balance, most of my energy, and greatly improved my bladder issues. These are no small things, but the treatment did nothing (as far as it’s possible to tell) for the continued weakening of my left arm and leg (including foot drop). As these symptoms continue to get worse, my walking has become more unnatural, thereby leading to hip and knee pain. That, along with pain symptoms from my osteoarthritis and degenerative disease in my spine, means I’m in pain (or at least great discomfort) almost all the time, and I’ve had great difficulty sleeping.
Besides arthritis medicine (which I know helps because of how my arthritis flared up when I had to go off it for several months), I have no other traditional medicine for the pain, in part because of all the potential side effects of the pain medication. I do yin yoga (helps quite a bit) and have acupuncture/massage once in a while, but I find that the most effective immediate (very short term) relief for some of the pains is a good shot of whiskey (Wild Turkey bourbon is best) and 9/9 (9% THC and 9.5% CBD) marijuana just before going to sleep (takes the edge off the pain and makes me drowsier so I can fall asleep). I also have a prescription for 22/1 marijuana for pain during the day, but am not taking it since I can still drive.
So, my question is: what are other MSers experiences with taking high THC marijuana throughout the day for pain, spasms or fatigue reasons? I guess I would like to know what, besides my losing the ability to drive, might be the trigger points I should consider that tip me over the edge to starting to take high THC grass. By the way, there are days I don’t have to drive at all, so I could experiment with it on those days.
Sunday, August 17, 2014
I visited my Neuro on Tuesday, were she suggested, among other things, that I up my dosage of Baclofen since I seem to have been tolerating it so well. However, since adding one more pill per day, I have felt weak and dizzy. It suddenly struck me that baclofen could be the cause of my increasing weakness and reduced balance. I'll be back to my normal dose today, then ask the neuro how quickly to reduce the dosage to zero so as to try life without it for several months. It'll almost certainly be a trade-off (more leg spasms, less weakness and dizziness), but going off it for a while should give me a better idea of what those trade-offs are.